Alert archive / Florida / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Miami, FL

March 15, 2026Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Mar 15, 2026, 4:52 PM EDT for Miami-Dade County, Florida. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2026, 4:52 PM EDT (20:52 UTC)
Expired
Mar 15, 2026, 6:15 PM EDT
In force
83 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WGUS52 KMFL 152052
FFWMFL
FLC086-152215-
/O.NEW.KMFL.FF.W.0001.260315T2052Z-260315T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
452 PM EDT Sun Mar 15 2026

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 615 PM EDT.

* At 452 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Homestead, Homestead Miami Speedway, The Redland, Florida City, 
  Leisure City and Homestead Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2549 8041 2541 8040 2541 8051 2549 8049

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

CWC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 1:22 PM EDT, 3 hours 30 minutes earlier. Its key messages:

  • Updated at 114 PM EDT Sun Mar 15 2026
  • Shower and thunderstorms chances will remain elevated into early next week, and could result in localized flooding and strong to severe impacts each afternoon.
  • Temperatures will remain above normal through the weekend. However, a frontal passage Monday-Tuesday could bring much cooler temperatures mid week.
Area forecast discussion, Mar 15, 1:22 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
122 PM EDT Sun Mar 15 2026

...New SHORT TERM, AVIATION...

.KEY MESSAGES...
Updated at 114 PM EDT Sun Mar 15 2026

    - Shower and thunderstorms chances will remain elevated into
      early next week, and could result in localized flooding and
      strong to severe impacts each afternoon.

    - Temperatures will remain above normal through the weekend.
      However, a frontal passage Monday-Tuesday could bring much
      cooler temperatures mid week.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 114 PM EDT Sun Mar 15 2026

Radar and satellite data has shown increasing thunderstorm
activity through the late morning hours, with bands of showers and
embedded thunder drifting northward from the Fl Keys and into
Miami-Dade. Stronger cells are likely to develop at any moment
during the rest of the afternoon hours as the convective bands
continue to gradually push northward. The best pool of moisture
and steeper lapse rates resides around central/eastern Broward and
Palm Beach counties, so these areas should experience the next
round of strong storms this afternoon.

Data from latest model soundings and KEY upper air sounding show
500mb temps around -11C, along with a very wet vertical profile
through 9km. PWATs are now in the 1.5-1.8" range, remaining above
March normals, along with effshear around 20kt and adequate DCAPE.
This synoptic scenario should continue to support widespread rain
and numerous thunderstorms for the rest of today and possibly into
the evening hours ahead of an approaching cold front from the NW.

The wet and unsettled weather conditions may continue on Monday with
potential for periods of heavy rain resulting in localized flooding.
The risk of severe weather will decrease Monday afternoon as latest
SPC outlook places highest risk on Day 2 just north of SoFlo with
only Palm Beach remaining in the Marginal level. But thunderstorm
activity is likely again tomorrow afternoon, and can't rule out
having a few strong to severe storms developing at times.

Main hazards concerns associated with the strongest storms are
potential for damaging wind gusts, large hail and localized
flooding, especially over east coast metro areas prone to urban
flooding.

Guidance show fair agreement between solutions about the arrival
of the front late Monday, keeping POPs/Wx coverage in the 60-70
percent range across much of SoFlo through the late night hours
Monday.

High temperatures today should still hit the low-mid 80s despite the
increased cloud cover. Overnight lows will remain in the low 70s
along the coast, and mid 60s over the interior. Temperatures on
Monday will reach the mid to upper 80s.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 215 AM EDT Sun Mar 15 2026

The aforementioned strong synoptic complex (consisting of a deep
upper level trough and stout surface low and cold front) will
continue to progress eastward Monday night, pushing the cold front
across our area overnight into Tuesday. This frontal passage will
continue to support scattered convective activity Monday night, with
the continued potential for a marginal severe weather threat. A
cooler airmass will move in behind the front, with temperatures
dropping to the low 70s during the day Tuesday and Wednesday, and
down to the 40s and 50s. Winds will also surge behind the front,
with breezy conditions expected mid week.

Models show the aforementioned front will linger over the western
Caribbean waters, helping focus enough moisture and instability in
our near vicinity to promote convective activity over our local
waters and perhaps even over the East Coast each afternoon.
Additionally, guidance is also showing a potential cut-off low break
off from weak troughing aloft and drifting over our area late this
week, with a surface trough or area of low pressure developing near
the surface. This could help increase chances of scattered showers
and thunderstorms Thursday and Friday afternoon, especially across
the East Coast metro area.

&&

.AVIATION...
(00Z TAFS)
Issued at 116 PM EDT Sun Mar 15 2026

Periods of MVFR/IFR cigs/vis are possible, especially over the Atl
terminals, with any shower/thunderstorm that may develop through
around 16/00Z. VCSH may also linger through the nighttime hours.
SE winds 10-15 kts with higher gusts will also continue through
around 16/00Z, then remaining moderate overnight.

&&

.MARINE...
Issued at 215 AM EDT Sun Mar 15 2026

A moderate to fresh southerly to southeasterly breeze will prevail
across all local waters through Monday ahead of a frontal approach
late Monday into Tuesday. Winds will increase out of the north
behind the front mid-week, potentially resulting in hazardous
boating conditions. Seas will remain  below 3 feet across the Gulf
waters, and between 3-5 feet across the Atlantic waters. Scattered
to numerous showers will be possible across all local waters this
afternoon and early next week, with potentially rough seas and
strong winds near any storms.

&&

.BEACHES...
Issued at 215 AM EDT Sun Mar 15 2026

Palm Beach and Broward county beaches will be at high risk of rip
currents today as northerly swell persists.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  85  65  72 /  40  50  60  30
West Kendall     69  87  63  75 /  40  50  60  30
Opa-Locka        72  87  66  74 /  40  50  60  30
Homestead        73  86  67  76 /  40  40  70  40
Fort Lauderdale  73  84  63  71 /  40  60  60  30
N Ft Lauderdale  73  84  63  70 /  40  60  60  30
Pembroke Pines   73  87  66  74 /  40  50  60  30
West Palm Beach  72  86  60  68 /  50  70  50  20
Boca Raton       72  84  61  70 /  40  60  50  30
Naples           71  84  59  71 /  30  60  60  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168-172.

AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....ATV
AVIATION...17

In the hours before

Special weather statement, Mar 15, 12:17 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1217 PM EDT Sun Mar 15 2026

FLZ070-073-075-151645-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
1217 PM EDT Sun Mar 15 2026

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and central Miami-Dade Counties
through 1245 PM EDT...

At 1217 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 26 miles northwest of
Homestead General Airport, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2569 8074 2566 8094 2585 8104 2591 8082
TIME...MOT...LOC 1617Z 172DEG 12KT 2575 8088

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Fisher
Special weather statement, Mar 15, 12:34 PM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1234 PM EDT Sun Mar 15 2026

FLZ073-074-173-151700-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1234 PM EDT Sun Mar 15 2026

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 100 PM EDT...

At 1234 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over University Park, or near Kendall, moving
northwest at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral, Hialeah
Gardens, Pinecrest, Miami Springs, Sweetwater, West Miami, Medley,
Westchester, Glenvar Heights, Fountainbleau, Kendale Lakes,
University Of Miami, Coral Terrace, Olympia Heights, and West
Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2566 8027 2568 8050 2587 8055 2586 8031
TIME...MOT...LOC 1634Z 152DEG 18KT 2572 8038

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fisher
Special weather statement, Mar 15, 12:42 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Miami FL
1242 PM EDT Sun Mar 15 2026

FLZ070-071-151730-
Inland Broward County FL-Inland Collier County FL-
1242 PM EDT Sun Mar 15 2026

...Strong thunderstorms will impact portions of east central Collier
and central Broward Counties through 130 PM EDT...

At 1242 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 9 miles northwest of
Big Cypress National Preserve to near Miccosukee Service Plaza.
Movement was north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza, and Big
Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2624 8127 2626 8075 2605 8073 2600 8123
TIME...MOT...LOC 1642Z 172DEG 12KT 2608 8116 2612 8082

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Fisher
Special weather statement, Mar 15, 12:54 PM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Miami FL
1254 PM EDT Sun Mar 15 2026

FLZ073-074-151715-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1254 PM EDT Sun Mar 15 2026

...A strong thunderstorm will impact portions of north central
Miami-Dade County through 115 PM EDT...

At 1254 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Resort, or 13 miles northwest
of Kendall, moving northwest at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miccosukee Resort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2574 8045 2569 8058 2582 8068 2589 8054
TIME...MOT...LOC 1654Z 148DEG 18KT 2577 8054

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fisher
Special weather statement, Mar 15, 1:43 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
143 PM EDT Sun Mar 15 2026

FLZ070-151815-
Inland Collier County FL-
143 PM EDT Sun Mar 15 2026

...A strong thunderstorm will impact portions of central Collier
County through 215 PM EDT...

At 143 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Copeland, or 12 miles northeast of
Everglades City, moving north at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Copeland, Big Cypress National Preserve, Miles City, Fakahatchee
Strand State Preserve, Jerome, and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2593 8113 2596 8143 2623 8140 2623 8111
TIME...MOT...LOC 1743Z 185DEG 16KT 2602 8129

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Fisher
Special weather statement, Mar 15, 2:50 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
250 PM EDT Sun Mar 15 2026

FLZ063-151915-
Glades FL-
250 PM EDT Sun Mar 15 2026

...A strong thunderstorm will impact portions of northeastern Glades
County through 315 PM EDT...

At 249 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or 9 miles
west of Buckhead Ridge, moving northeast at 25 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2720 8094 2720 8093 2719 8091 2718 8091
      2717 8090 2702 8101 2711 8121 2712 8121
      2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1849Z 205DEG 23KT 2714 8105

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:17 PM EDTSpecial Weather StatementMFLMonroe28 min
Mar 15, 12:34 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Mar 15, 12:42 PM EDTSpecial Weather StatementMFLCollier48 min
Mar 15, 12:54 PM EDTSpecial Weather StatementMFLMiami-Dade21 min
Mar 15, 1:43 PM EDTSpecial Weather StatementMFLCollier32 min
Mar 15, 1:53 PM EDTSpecial Marine WarningMFL37 min
Mar 15, 2:37 PM EDTSpecial Marine WarningMFL23 min
Mar 15, 2:50 PM EDTSpecial Weather StatementMFLGlades25 min
Mar 15, 2:56 PM EDTSevere Thunderstorm WarningMFLGlades19 min
Mar 15, 3:39 PM EDTAreal Flood AdvisoryMFLMiami-Dade73 min
Mar 15, 4:38 PM EDTSmall Craft AdvisoryMFL6 days

Nearby

Flash Flood Warnings in Florida, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.